Moonface - when did it go away for you?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 11/15/2007 11:22 AM (GMT -7)   
I've got it now and hope it does not get worse.  If you got moonface, how long were you on pred for and how much pred and when did it go away (during taper? if so at what mg were you at?) or did it go away after you were off the pred?
 
waaaaaaa!  I don't even look like me!  ok pity party over........please let me know.
 
TIA!
Beth, 32
UC Diagnosed March 2000 (30 cenitmeters)
Azathioprine 150mg 1xday nightly;Hydrocortisone e's tapering, Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Probiotics.
Minimal Change Disease (Kidney Disorder) Diagnosed Sept 2007
Prednisone 60/40mg alt days 1xday, Simvastatin 20mg 1xday, Diovan 80mg 2xday. Potassium 600mg 2xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.


tabitha m
Regular Member


Date Joined May 2007
Total Posts : 139
   Posted 11/15/2007 11:58 AM (GMT -7)   
Beth , i was very lucky and only got mild Moonface after being on Pred for about 3-4 weeks ( i think, those weeks are a bit of a blur now )

One thing im sure helped was adding NO salt to anything i ate and avoiding salty food and im convinced this helped . I probably had it for about 2 weeks at most but like i say it was only mild and family and mates said they could hardly notice it ( even though i was about 2 inches from their faces saying ' does my face look round to you ' lol

Tab
Diagnosed Proctitis 2003
leaped to Pancolitis May 2007
bye bye Pred (fingerscrossed )!
2000mg pentasa a day
omega 3
Allergic to Sulphalizine
In remission since june
Multivitamin and calcium supplement
 
 


Rio in Maryland
Veteran Member


Date Joined Nov 2007
Total Posts : 891
   Posted 11/15/2007 1:52 PM (GMT -7)   
Beth,
 
I was on pred for about 6 weeks and tapered down from 40mg to 5mg.  Moonface went away 2 weeks after the final dose.
I agree with Tab, avoid salt.
 
Rio 
 

Rio, 31 yr old male - diagnosed with UC in 07/2006.
 
Alternative therapies for several months (SCD, ayurvedic treatments, chinese herbs, VSL#3): didn't work and became anaemic.
Canasa, 2 daily: remission for a month then flared up.
Completed first (6-week) tapered course of Pred in 10/07, flaring up since coming off it.
Currently on: 4800mg Asacol (6 x 400mg, twice a day) & Aloe Elite (not sure if it works).
Holding off from taking next dose of Pred as the side-effects were strong, but may have to give in if I'm not better soon.


WhiteSox1
Regular Member


Date Joined Oct 2007
Total Posts : 135
   Posted 11/15/2007 2:13 PM (GMT -7)   
I have a pretty bad case of moonface right now as well and was wondering the same thing.  Glad to know it goes away once we taper off of Prednisone.
 
Will salt make it worse?  Just asking.....

cap'n colitis
Regular Member


Date Joined Nov 2007
Total Posts : 51
   Posted 11/15/2007 2:27 PM (GMT -7)   
I was on 40mg of pred for many weeks, and one thing I noticeice is that it sometimes takes a week or two to kick in, but once it does, I can tell becuase I get moonface like overnight. As soon as I get moonface, the pred starts doing it's thing. It goes away as I taper off, but goes away completely as soon as I stop. Maybe a week after I stop?
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 10:20 PM (GMT -7)
There are a total of 2,906,642 posts in 318,981 threads.
View Active Threads


Who's Online
This forum has 158320 registered members. Please welcome our newest member, alliefoi.
317 Guest(s), 3 Registered Member(s) are currently online.  Details
Erichardson234, Africa99, Adagio